Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 29, NWS Nashville, TN

March 9, 2006Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 9, 2006, 7:58 PM CST for Stewart County, Tennessee. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 9, 2006, 7:58 PM CST (01:58 UTC)
Expired
Mar 9, 2006, 8:45 PM CST
In force
47 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Stewart County, TN

What was reported inside it

TimeReportWhereRemark
Mar 9, 8:15 PM CSTTSTM WND DMG6 N Dover, TNTREES DOWN IN NORTHERN PARTS OF THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 9, 7:38 PM CSTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 559 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1265 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
559 m²/s²
0-3 km storm-relative helicity
972 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 100159
SVROHX
TNC161-100245-
/O.NEW.KOHX.SV.W.0029.060310T0158Z-060310T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
758 PM CST THU MAR 9 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STEWART COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF DOVER

* UNTIL 845 PM CST

* AT 754 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS   
STORM WAS LOCATED 9 MILES WEST OF DOVER...AND MOVING NORTHEAST AT 
45   MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOVER BY 805 PM CST

HAIL UP TO NICKEL SIZE IN DIAMETER HAS BEEN REPORTED WITH THIS 
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION 
TO PROTECT LIFE AND PROPERTY.

LAT...LON 3664 8764 3647 8763 3644 8789 3642 8791
      3642 8801 3641 8803 3658 8805 3664 8780

$$

31
1 follow-up statement
000 
WWUS54 KOHX 100215
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
815 PM CST THU MAR 9 2006

TNC161-100245-
/O.CON.KOHX.SV.W.0029.000000T0000Z-060310T0245Z/
STEWART TN-
815 PM CST THU MAR 9 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CST
FOR STEWART COUNTY...

AT 811 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF DOVER...MOVING NORTHEAST AT 45 MPH.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3664 8764 3647 8763 3644 8789 3642 8791
      3642 8801 3641 8803 3658 8805 3664 8780

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 6:44 PM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Mar 9, 6:44 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
644 PM CST THU MAR 9 2006

.UPDATE...HAVE FINALLY GOTTEN AROUND TO UPDATING THE ZONES.
SEVERE THUNDERSTORM WATCH WILL CONTINUE E HALF UNTIL 9 PM CST
(0300 UTC). ISSUED STATEMENT EARLIER TO REMOVE TORNADO WATCH
IN W...AS WELL AS REMOVE SEVERAL COUNTIES ON W END OF CURRENT
SEVERE THUNDERSTORM WATCH.

CURRENTLY A NARROW BAND OF SHOWERS AND THUNDERSTORMS IN VICINITY
OF UPPER LEVEL COLD POCKET WAS LOCATED ALONG THE MS RIVER FROM MO
BOOTHEEL TO N OF MEMPHIS. THESE THUNDERSTORMS WERE ALSO ASSOCIATED
WITH HIGHER MEAN RELATIVE HUMIDITIES AND A SLIGHTLY NEGATIVELY
TILTED (NNW-SSE) SHORT WAVE MOVE ACROSS NE AR AND W TN.

LATEST RUC MODEL TAKES THE MOST UNSTABLE AIR AND MOVES IT ENE
INTO MAINLY NW AND N CENTRAL SECTIONS IN THE NEXT FEW HOURS.
BUT AT THE SAME TIME ADDITIONAL DRYING IN THE MID AND UPPER
LEVELS INVADES THE AREA FROM THE SW.

FEELING AT THIS TIME IS THAT THE MOST LIKELY THREAT OF ADDITIONAL
THUNDERSTORMS OF ANY SIGNIFICANCE SHOULD STAY TO OUR NW AND N...
WHERE BETTER MOISTURE TO MAINTAIN THE THUNDERSTORMS WILL EXIST.

IVE KEPT CHANCE OF THUNDERSTORMS OVER MOST OF THE AREA THIS
EVENING...WITH OF COURSE THE HIGHEST CHANCES OVER E HALF. OTHERWISE
NOT MUCH MORE HAS BEEN DONE WITH UPDATED ZONE SET THAT WAS ISSUED
A LITTLE WHILE AGO.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM THURSDAY FOR E HALF OF MIDDLE TN.

&&

STEIGERWALDT
Hazardous weather outlook, Mar 9, 5:30 AM CST, 14 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CST THU MAR 9 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-101130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CST THU MAR 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE
MIDSTATE THIS AFTERNOON AND EVENING. PRIMARY THREATS FROM THIS EVENT
WILL BE DAMAGING WIND AND HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE.
THE THUNDERSTORM THREAT OVER THE AREA WILL DIMINISH AFTER MIDNIGHT.
ALSO...HIGH WINDS WILL PREVAIL OVER THE AREA...WITH WINDS INCREASING
TO 20 TO 30 MPH WITH GUSTS TO 45 MPH. THE HIGH WINDS WILL BE A THREAT
TO HIGH PROFILE VEHICLES...AS WELL AS MARINE TRAFFIC ON AREA LAKES.

.DAYS TWO AND THREE...FRIDAY AND SATURDAY...
LITTLE SIGNIFICANT WEATHER EXPECTED ON FRIDAY. INCREASING ATMOSPHERIC
INSTABILITY WILL BRING MORE THUNDERSTORM ACTIVITY INTO THE MIDSTATE
ON SATURDAY. A FEW OF THESE THUNDERSTORMS COULD BE SEVERE WITH
DAMAGING WIND OR HAIL.

.DAYS FOUR THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY...
SCATTERED THUNDERSTORM ACTIVITY WILL CONTINUE FOR SUNDAY AND MONDAY.
A FEW THUNDERSTORMS COULD BE SEVERE ON MONDAY AS THE COLD FRONT
APPROACHES THE MIDSTATE. SCATTERED SHOWERS ARE EXPECTED TUESDAY
MORNING AFTER THE FRONTAL PASSAGE. NO SIGNIFICANT WEATHER EXPECTED ON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...AND EMERGENCY MANAGEMENT PERSONNEL
IS EXPECTED THIS AFTERNOON AND EVENING.

JLM

In the hours before

Local storm report, Mar 9, 6:37 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
637 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     11 E LEBANON            36.21N 86.12W
03/09/2006                   WILSON             TN   EMERGENCY MNGR

            GARAGE DEMOLISHED AND BLOWN 100 TO 150 FEET INTO THE
            WOODS AND LARGE TREE LIMBS DOWN AT 2825 SWINDELL HOLLOW
            ROAD. HALF THE ROOF BLOWN OFF A HOUSE AT 2880 SWINDELL
            HOLLOW ROAD. ALL OF THIS DAMAGE IS IN EXTREME EASTERN
            WILSON COUNTY.

&&

MASSIE
Local storm report, Mar 9, 6:40 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
640 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     7 S CELINA              36.45N 85.50W
03/09/2006                   CLAY               TN   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED TREE DOWN ALONG BAPTIST RIDGE
            ROAD.

&&

MASSIE
Local storm report, Mar 9, 7:02 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
702 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     3 N CENTERVILLE         35.84N 87.45W
03/09/2006                   HICKMAN            TN   PUBLIC

            BARN DESTROYED 3 MILES NORTH OF CENTERVILLE. TREES DOWN
            IN NUNNELLY.

&&

DMASSIE
Local storm report, Mar 9, 7:08 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
708 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     LIVINGSTON              36.39N 85.33W
03/09/2006                   OVERTON            TN   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTS TREES DOWN COUNTY WIDE.

&&

DMASSIE
Local storm report, Mar 9, 7:12 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
712 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     1 E HENDERSONVILLE      36.29N 86.59W
03/09/2006                   SUMNER             TN   PUBLIC

            LARGE TREE LIMBS DOWN.

&&

DMASSIE
Special weather statement, Mar 9, 7:36 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
736 PM CST THU MAR 9 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-100230-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
736 PM CST THU MAR 9 2006

ANOTHER ROUND OF SEVERE WEATHER IS HEADING TOWARD MIDDLE TENNESSEE
THIS EVENING.

A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM NEAR
THE LAND BETWEEN THE LAKES AREA...SOUTHWEST INTO THE JACKSON
TENNESSEE AREA. THIS LINE WILL MOVE EAST AND INTO WESTERN
MIDDLE TENNESSEE BY 830 PM CST. DAMAGING WINDS AND HAIL
CAN BE EXPECTED WITH THE LINE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
FOR FURTHER UPDATES AND WARNING SHOULD THEY BECOME NECESSARY.

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 6:10 PM CSTSevere Thunderstorm WarningOHXFentress, Overton, Pickett, Putnam65 min
Mar 9, 6:12 PM CSTSevere Thunderstorm WarningOHXWarren48 min
Mar 9, 6:45 PM CSTSevere Thunderstorm WarningOHXGrundy45 min
Mar 9, 6:59 PM CSTSevere Thunderstorm WarningOHXVan Buren31 min
Mar 9, 7:02 PM CSTSevere Thunderstorm WarningOHXWarren13 min
Mar 9, 8:18 PM CSTSevere Thunderstorm WarningOHXBenton27 min
Mar 9, 8:31 PM CSTSevere Thunderstorm WarningOHXHouston29 min
Mar 9, 8:54 PM CSTSevere Thunderstorm WarningOHXMontgomery48 min
Mar 9, 8:56 PM CSTSevere Thunderstorm WarningOHXHickman, Perry36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.